Alert archive / Wisconsin / Wind Chill Advisories in 2014

Wind Chill Advisory 5, NWS Milwaukee, WI

January 20, 201420 counties in Wisconsin

NWS Milwaukee, WI issued this wind chill advisory at Jan 20, 2014, 3:47 AM CST for 20 counties in Wisconsin. It took effect at Jan 21, 2014, 2:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2014, 3:47 AM CST (09:47 UTC)
In effect from
Jan 21, 2014, 2:00 AM CST
Expired
Jan 21, 2014, 10:00 AM CST
In force
8 hr
Issued by
NWS Milwaukee, WI

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2014-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2014-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
727 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

784 
WWUS43 KMKX 200947
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
347 AM CST MON JAN 20 2014

...BITTER COLD WIND CHILLS EXPECTED TONIGHT...

.MUCH COLDER AIR WILL SETTLE INTO SOUTHERN WISCONSIN TODAY AND
TONIGHT. BY LATE TONIGHT...TEMPERATURES ARE EXPECTED TO FALL
BETWEEN ZERO AND 10 BELOW...UNDER CLEAR TO PARTLY CLOUDY SKIES.

APPROACHING HIGH PRESSURE WILL ALSO CAUSE NORTHWEST WINDS OF 5 TO
15 MPH LATER TONIGHT. THESE CONDITIONS ARE EXPECTED TO CAUSE WIND
CHILLS TO FALL TO BETWEEN 20 AND 28 DEGREES BELOW ZERO LATE
TONIGHT AND TUESDAY MORNING OVER MOST OF SOUTHERN WISCONSIN.

A WIND CHILL ADVISORY HAS BEEN POSTED FROM 2 AM CST THROUGH 10 AM
CST TUESDAY MORNING. 

WIZ046-047-051-052-056>059-062>065-067>070-201800-
/O.NEW.KMKX.WC.Y.0005.140121T0800Z-140121T1600Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-IOWA-DANE-JEFFERSON-WAUKESHA-LAFAYETTE-GREEN-ROCK-
WALWORTH-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...
WAUKESHA...BROOKFIELD...DARLINGTON...MONROE...JANESVILLE...
BELOIT...ELKHORN...LAKE GENEVA
347 AM CST MON JAN 20 2014

...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 10 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM CST
TUESDAY. 

* TIMING...COLDEST TEMPERATURES OF ZERO TO 10 BELOW ARE EXPECTED
  LATE TONIGHT AND TUESDAY MORNING.

* WIND CHILL VALUES...WILL FALL TO BETWEEN 20 AND 28 DEGREES BELOW
  ZERO LATE TONIGHT. 

* IMPACTS...THIRTY MINUTE EXPOSURE OF YOUR SKIN TO WIND CHILLS OF
  THIS LEVEL CAN LEAD TO FROSBITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
MBK
5 follow-up statements
712 
WWUS43 KMKX 201748
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1148 AM CST MON JAN 20 2014

...BITTER COLD WIND CHILLS EXPECTED TONIGHT...

.MUCH COLDER AIR WILL SETTLE INTO SOUTHERN WISCONSIN THIS
AFTERNOON AND TONIGHT. BY LATE TONIGHT...TEMPERATURES ARE
EXPECTED TO FALL BETWEEN ZERO AND 10 BELOW...UNDER SKIES THAT
BECOME CLEAR TO PARTLY CLOUDY.

APPROACHING HIGH PRESSURE WILL ALSO CAUSE NORTHWEST WINDS OF 5 TO
15 MPH LATER TONIGHT. THESE CONDITIONS ARE EXPECTED TO CAUSE WIND
CHILLS TO FALL TO BETWEEN 20 AND 28 DEGREES BELOW ZERO LATE
TONIGHT AND TUESDAY MORNING OVER MOST OF SOUTHERN WISCONSIN.

A WIND CHILL ADVISORY HAS BEEN POSTED FROM 2 AM CST THROUGH 10 AM
CST TUESDAY MORNING.

WIZ046-047-051-052-056>059-062>065-067>070-210200-
/O.CON.KMKX.WC.Y.0005.140121T0800Z-140121T1600Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-IOWA-DANE-JEFFERSON-WAUKESHA-LAFAYETTE-GREEN-ROCK-
WALWORTH-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...
WAUKESHA...BROOKFIELD...DARLINGTON...MONROE...JANESVILLE...
BELOIT...ELKHORN...LAKE GENEVA
1148 AM CST MON JAN 20 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM CST
TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM CST
TUESDAY. 

* TIMING...COLDEST TEMPERATURES OF ZERO TO 10 BELOW ARE EXPECTED 
  LATE TONIGHT AND TUESDAY MORNING. 

* WIND CHILL VALUES...WILL FALL TO BETWEEN 20 AND 28 DEGREES 
  BELOW ZERO LATE TONIGHT. 

* IMPACTS...THIRTY MINUTE EXPOSURE OF YOUR SKIN TO WIND CHILLS 
  OF THIS LEVEL CAN LEAD TO FROSBITE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
273 
WWUS43 KMKX 202014
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
214 PM CST MON JAN 20 2014

...BITTER COLD WIND CHILLS EXPECTED TONIGHT...

.MUCH COLDER AIR WILL SETTLE INTO SOUTHERN WISCONSIN THROUGH
TONIGHT. BY LATE TONIGHT...TEMPERATURES ARE EXPECTED TO FALL
BETWEEN ZERO AND 10 BELOW...UNDER SKIES THAT BECOME CLEAR TO
PARTLY CLOUDY.

APPROACHING HIGH PRESSURE WILL ALSO CAUSE NORTHWEST WINDS OF 5 TO
15 MPH LATER TONIGHT. THESE CONDITIONS ARE EXPECTED TO CAUSE WIND
CHILLS TO FALL TO BETWEEN 20 AND 28 DEGREES BELOW ZERO LATE
TONIGHT AND TUESDAY MORNING OVER MOST OF SOUTHERN WISCONSIN. AREAS
INLAND FROM LAKE MICHIGAN WILL SEE WIND CHILLS DROP TO 20 BELOW OR
SLIGHTLY COLDER. 

A WIND CHILL ADVISORY HAS BEEN POSTED FROM 2 AM CST THROUGH 10 AM
CST TUESDAY MORNING.

WIZ060-066-071-072-210415-
/O.EXA.KMKX.WC.Y.0005.140121T0800Z-140121T1600Z/
OZAUKEE-MILWAUKEE-RACINE-KENOSHA-
INCLUDING THE CITIES OF...PORT WASHINGTON...MILWAUKEE...RACINE...
KENOSHA
214 PM CST MON JAN 20 2014

...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 10 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM CST
TUESDAY. 

* TIMING...COLDEST TEMPERATURES OF 2 TO -2 BELOW ZERO ARE EXPECTED
  LATE TONIGHT AND TUESDAY MORNING.

* WIND CHILL VALUES...INLAND WIND CHILL VALUES WILL FALL TO
  BETWEEN 17 AND 25 DEGREES BELOW ZERO LATE TONIGHT INTO EARLY
  TUESDAY.

* IMPACTS...THIRTY MINUTE EXPOSURE OF YOUR SKIN TO WIND CHILLS 
  OF THIS LEVEL CAN LEAD TO FROSTBITE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

WIZ046-047-051-052-056>059-062>065-067>070-210415-
/O.CON.KMKX.WC.Y.0005.140121T0800Z-140121T1600Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-IOWA-DANE-JEFFERSON-WAUKESHA-LAFAYETTE-GREEN-ROCK-
WALWORTH-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...
WAUKESHA...BROOKFIELD...DARLINGTON...MONROE...JANESVILLE...
BELOIT...ELKHORN...LAKE GENEVA
214 PM CST MON JAN 20 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM CST
TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM CST
TUESDAY. 

* TIMING...COLDEST TEMPERATURES INLAND OF ZERO TO 4 BELOW ARE
  EXPECTED LATE TONIGHT AND TUESDAY MORNING.

* WIND CHILL VALUES...WILL FALL TO BETWEEN 20 AND 28 DEGREES 
  BELOW ZERO LATE TONIGHT. 

* IMPACTS...THIRTY MINUTE EXPOSURE OF YOUR SKIN TO WIND CHILLS 
  OF THIS LEVEL CAN LEAD TO FROSTBITE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
COLLAR
716 
WWUS43 KMKX 210235
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
835 PM CST MON JAN 20 2014

...BITTER COLD WIND CHILLS EXPECTED TONIGHT...

.MUCH COLDER AIR WILL SETTLE INTO SOUTHERN WISCONSIN THROUGH
TONIGHT. BY LATE TONIGHT...TEMPERATURES ARE EXPECTED TO FALL
BETWEEN ZERO AND 10 BELOW...UNDER SKIES THAT BECOME CLEAR TO
PARTLY CLOUDY.

APPROACHING HIGH PRESSURE WILL ALSO CAUSE NORTHWEST WINDS OF 10 TO
15 MPH LATER TONIGHT. THESE CONDITIONS ARE EXPECTED TO CAUSE WIND
CHILLS TO FALL TO BETWEEN 20 AND 28 DEGREES BELOW ZERO LATE
TONIGHT AND TUESDAY MORNING OVER MOST OF SOUTHERN WISCONSIN. AREAS
INLAND FROM LAKE MICHIGAN WILL SEE WIND CHILLS DROP TO 20 BELOW OR
SLIGHTLY COLDER.

A WIND CHILL ADVISORY HAS BEEN POSTED FROM 2 AM CST THROUGH 10 AM
CST TUESDAY MORNING.

WIZ046-047-051-052-056>060-062>072-211045-
/O.CON.KMKX.WC.Y.0005.140121T0800Z-140121T1600Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
835 PM CST MON JAN 20 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM CST
TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM CST
TUESDAY. 

* TIMING...COLDEST TEMPERATURES INLAND OF ZERO TO 4 BELOW ARE 
  EXPECTED LATE TONIGHT AND TUESDAY MORNING. 

* WIND CHILL VALUES...WILL FALL TO BETWEEN 20 AND 28 DEGREES 
  BELOW ZERO LATE TONIGHT. 

* IMPACTS...THIRTY MINUTE EXPOSURE OF YOUR SKIN TO WIND CHILLS 
  OF THIS LEVEL CAN LEAD TO FROSTBITE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

HENTZ
951 
WWUS43 KMKX 210925
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
325 AM CST TUE JAN 21 2014

...VERY COLD WIND CHILLS EXPECTED THIS MORNING...

.THE ARCTIC AIRMASS HAS ARRIVED WITH TEMPERATURES BELOW ZERO OR IN
THE SINGLE DIGITS ABOVE ZERO THROUGH THE MORNING. THESE COLD
TEMPERATURES COMBINED WITH BRISK NORTHWEST WINDS WILL RESULT IN
WIND CHILL TEMPERATURES FROM 15 BELOW TO 25 BELOW ZERO THIS
MORNING AND GRADUALLY WARMING TO 5 BELOW TO 10 BELOW ZERO THIS
AFTERNOON. VERY COLD TEMPERATURES ARE EXPECTED AGAIN THIS EVENING BUT
THE WINDS WILL BE LIGHT. 

WIZ046-047-051-052-056>060-062>072-211600-
/O.CON.KMKX.WC.Y.0005.000000T0000Z-140121T1600Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
325 AM CST TUE JAN 21 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

* TIMING...COLDEST TEMPERATURES INLAND OF ZERO TO 7 BELOW THIS
  MORNING. 

* WIND CHILL VALUES...15 TO 25 BELOW ZERO THIS MORNING.

* IMPACTS...THIRTY MINUTE EXPOSURE OF YOUR SKIN TO WIND CHILLS 
  OF THIS LEVEL CAN LEAD TO FROSTBITE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
MG
530 
WWUS43 KMKX 211602
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1002 AM CST TUE JAN 21 2014

...WIND CHILLS IMPROVING THIS MORNING...

.TEMPERATURES HAVE SLOWLY RISEN THIS MORNING...RESULTING IN
SLOWLY IMPROVING WIND CHILLS. THOUGH WIND CHILLS WILL REMAIN BELOW
ZERO THROUGH THE DAY...THEY SHOULD MAINLY BE ABOVE ADVISORY
CRITERIA.

WIZ046-047-051-052-056>060-062>072-211715-
/O.EXP.KMKX.WC.Y.0005.000000T0000Z-140121T1600Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
1002 AM CST TUE JAN 21 2014

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING. 

WIND CHILLS HAVE IMPROVED SOME THIS MORNING...THUS THE ADVISORY IS
BEING ALLOWED TO EXPIRE. EVEN SO...WIND CHILLS WILL STILL BE 10
TO 20 BELOW THIS MORNING AND 5 TO 15 BELOW THIS AFTERNOON.

$$
DDV

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 20, 3:45 AM CST, 2 minutes earlier.

Area forecast discussion, Jan 20, 3:45 AM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
345 AM CST MON JAN 20 2014

.TODAY - CONFIDENCE...LOW

FIRST SURGE OF COLDER AIR MAKES ITS WAY SLOWLY WWD THIS MRNG.
CURRENTLY SFC CDFNT VCNTY OF KENW EXTENDS NORTHWEST TO BTWN KRYV AND
KDLL.  TEMPS TO THE NORTH OF THIS FRONT HAVE FALLEN FROM THE 30S
INTO THE UPPER TEENS IN SOME AREAS.  SOUTHWEST CWA REMAINS IN THE
LOWER 30S.  ALREADY HAVE A TIGHT GRADIENT FOR HIGH TEMPS TODAY...AND
MAY HAVE TO MAKE IT EVEN TIGHTER THIS MRNG DUE TO SLOWNESS OF FRONT.

LACK OF MID-LEVEL CLOUDS INTRODUCING ICE CRYSTALS SO WEAK FORCING
ALONG FRONTAL BOUNDARY PRODUCING PATCHY -ZL.  WILL CONTINUE TO CARRY
THE SMALL THREAT IN THE CENTRAL AND WRN SECTIONS THIS MRNG AS
FORECAST SOUNDINGS REMAIN LIMITED IN ICE INTRODUCTION.

UPSTREAM 500MB S/W OVER CENTRAL MN EXPECTED TO TAKE A TRACK
SOUTHEAST ACROSS SRN WI LATER THIS MRNG.  WITH ENHANCED SYNOPTIC
FORCING...WL NEED TO WATCH FOR MORE WIDESPREAD --SN THIS MRNG
WITH A POTENTIAL FOR -FZRA IN THE CENTRAL AND WRN SECTIONS.

SHORT TERM GUIDANCE IN GOOD AGREEMENT /EXCEPT FOR ECMWF/ OF SRN WI
EXPERIENCE A BETTER THREAT FOR -SN LATER THIS AFTN AND EVE FROM
SECONDARY PASSING MID-LEVEL SHORT WAVE TO THE WEST.  SYNOPTIC LIFT
FROM THIS FEATURE AS WELL AS ISENTROPIC OMEGA ON 285 THETA SURFACE
CLIPS SOUTHWEST WI FROM 21Z THROUGH 03Z.  WITH TIGHTENING BAROCLINIC
ZONE OVER SOUTHERN WI...AND INCREASING MID-LEVEL RH...WL NOT TAKE
MUCH LIFT TO PRODUCE -SN.  PERIOD OF MODERATE OMEGA IN FAVORABLE
DENDRITIC GROWTH ZONE PASSES ACROSS SOUTHERN WI DURING THIS PERIOD.
HENCE BEEFED UP POPS TO LIKELY IN SOUTH WITH A THREAT FOR ONE HALF
INCH TO ONE INCH OF SNOW.

WINDS FLIRTING WITH NORTH TO NORTHEAST AS COLDER AIR SPILLS DOWN
ACROSS LAKE MI AND SRN WI THIS AFTN AND EVE.  850-700MB LAYER WINDS
REMAIN NORTH TO NORTHWEST DURING THIS PERIOD...KEEPING FAVORABLE
CONVERGENCE AND OMEGA OFFSHORE.  WINDS BELOW 2K FEET DO BECOME
NORTHEAST FOR A TIME WITH HIGH RH.  DELTA-T AROUND 17C IN THE EARLY
EVENING...SO EXPECT SOME WEAK LAKE EFFECT -SN IN THE AREA FROM KMKE
SOUTH TO KENW.  HENCE WL MENTION POTENTIAL FOR 1 INCH IN THIS AREA
AS WELL.

.TONIGHT - CONFIDENCE...MEDIUM

AREAS OF -SN SHOULD END DURING THE EVENING AS SHORT WAVE MOVES
FARTHER SOUTH INTO IL.  CLEARING SKIES AND COLD 925 TEMPS SHOULD
ALLOW OVERNIGHT LOWS TO TUMBLE TO THE ZERO TO 10 BLO RANGE OVER MOST
OF THE AREA.  THE FAR SOUTHEAST IS EXPECTED TO REMAIN AT OR ABOVE
ZERO.  WITH THE TIGHTENING PRESSURE GRADIENT AHEAD OF APPROACHING
HIGH PRESSURE CAUSING NORTHWEST WINDS TO LINGER AT 5 TO 15
KNOTS...EXPECT WIND CHILLS TO FALL TO 20 TO 27 BELOW LATER TONIGHT
MOST INLAND AREAS AND SHEBOYGAN COUNTY.  WL POST WIND CHILL ADVY FOR
THESE AREAS BUT LEAVE OUT OZAUKEE...MILWAUKEE...RACINE AND KENOSHA
COUNTIES FOR NOW.

.TUESDAY AND WEDNESDAY...FORECAST CONFIDENCE...MEDIUM

HIGH PRESSURE WILL SLIDE THROUGH THE REGION TUESDAY...WITH MOSTLY
SUNNY SKIES BUT MUCH COLDER TEMPERATURES CONTINUING. HIGHS WILL
STRUGGLE IN THE SINGLE DIGITS...WITH WINDS CHILLS REMAINING BELOW
ZERO THROUGH THE DAY.

ANOTHER SHORTWAVE IS EXPECTED TO BRING SOME MORE LIGHT SNOW LATER
TUESDAY NIGHT AND INTO WEDNESDAY. KEPT SNOW ACCUMULATIONS AROUND
AN INCH MOST PLACES. HIGHS WEDNESDAY WILL BE A BIT MILDER...BUT
WILL REMAIN WELL BELOW NORMAL. WILL SEE TEMPS CRASH WEDNESDAY
NIGHT...WITH BELOW ZERO LOWS MOST PLACES AND WIND CHILLS IN THE
-20 TO -25 RANGE.

.THURSDAY THROUGH SUNDAY...FORECAST CONFIDENCE...MEDIUM

IT LOOKS DRY THURSDAY AS HIGH PRESSURE MOVES BY TO THE
SOUTHWEST...WITH MORE LIGHT SNOW CHANCES FRIDAY AND SATURDAY AS THE
TRAIN OF SHORTWAVES CONTINUES.

SINGLE DIGIT HIGHS THURSDAY ARE EXPECTED TO MODERATE BACK TO
AROUND 20 FOR FRIDAY AND SATURDAY...WITH COLDER TEMPS AGAIN
SUNDAY. LOOKS LIKE THE POTENTIAL VERY COLD WIND CHILLS AGAIN
THURSDAY NIGHT...WITH THE CURRENT FORECAST YIELDING VALUES OF
AROUND -25.

&&

.AVIATION/12Z TAFS/...PATCHY -ZL EXPECTED THROUGH MID-MRNG OVER SRN
WI...BUT MAY BE MORE THREAT FARTHER WEST AT KMSN AS COLDER LOW LEVEL
AIR FUNNELING INTO ERN AREAS.  SOME -SN POSSIBLE THIS MRNG WITH A
BETTER CHANCE THIS AFTN AND EVE AS SOUTHERN WI GETS CLIPPED BY WEAK
SYNOPTIC SCALE FORCING FROM MID-LEVEL SHORT WAVE PASSING TO THE
WEST. LOOK FOR CLEARING SKIES TNGT.

&&

.MARINE...WILL POSTPONE START TIME OF SMALL CRAFT ADVY AS FORECAST
SOUNDINGS HOLD OFF ON STRONGER NORTH WINDS NOT MIXING TO LAKE
SURFACE UNTIL LATE AFTN AND EARLY EVENING AS SECONDARY SURGE OF COLD
AIR SLIPS SOUTH OVER LAKE SURFACE.  HIGH RES VSBY IMAGERY FROM
YESTERDAY SHOWING CONSIDERABLE THIN ICE OVER LAKESHORE WATERS FROM
STATE LINE NORTH.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY FROM 2 AM TO 10 AM CST TUESDAY FOR WIZ046-
     047-051-052-056>059-062>065-067>070.

LM...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 3 PM CST
     TUESDAY FOR LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...MBK
TUESDAY THROUGH SUNDAY...DDV
Hazardous weather outlook, Jan 19, 3:48 PM CST, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
348 PM CST SUN JAN 19 2014

WIZ046-047-051-052-056>060-062>072-202200-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
348 PM CST SUN JAN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

ARCTIC AIR WILL ARRIVE FOR THE UPCOMING WEEK AS TWO ARCTIC FRONTS
SURGE SOUTH FROM CANADA. NIGHT TIME AND MORNING WIND CHILLS ARE
EXPECTED TO FALL TO 15 TO 25 BELOW ZERO MONDAY NIGHT THROUGH
WEDNESDAY NIGHT...AND 10 TO 20 BELOW THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-202200-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
348 PM CST SUN JAN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

WIND AND WAVES IN ICE FREE AREAS MAY BUILD TO SMALL CRAFT
ADVISORY LEVELS LATER MONDAY AND MONDAY NIGHT AFTER A COLD FRONT
SAGS SOUTH ACROSS LAKE MICHIGAN.

ANOTHER COLD FRONT PASSING ACROSS LAKE MICHIGAN MAY CAUSE HIGH
WINDS AND WAVES WEDNESDAY NIGHT AND THURSDAY.

REM
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Jan 20, 12:25 AM CST, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1225 AM CST MON JAN 20 2014

WIZ046-047-051-052-056>060-062>072-201000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
1225 AM CST MON JAN 20 2014

...PERIOD OF ICING POSSIBLE OVERNIGHT...

A COLD FRONT SLIDING SOUTH ACROSS SOUTHERN WISCONSIN WILL PRODUCE
PATCHY LIGHT FREEZING RAIN AND DRIZZLE OVER SOUTHERN WISCONSIN
THROUGH THE LATE NIGHT.

AROUND 1230 AM CST...THE COLD FRONT WAS LOCATED FROM NEAR PORT
WASHINGTON EXTENDING NORTHWEST TO NEAR MONTELLO AND WAUPUN. THE
FRONT WILL SLIDE SOUTH ACROSS SOUTHERN WISCONSIN THROUGH 6 AM CST.
IN THE VICINITY OF THE FRONT...PATCHY LIGHT FREEZING DRIZZLE AND
LIGHT FREEZING RAIN IS EXPECTED BEFORE CHANGING OVER TO OCCASIONAL
LIGHT SNOW AND FLURRIES.

THE LIGHT ICING MAY CAUSE SLIPPERY CONDITIONS ON UNTREATED ROADS
AND WALKS. LATE NIGHT MOTORISTS SHOULD BE CAUTIOUS OF SLIPPERY
CONDITIONS DEVELOPING. ONLY TRACE AMOUNTS OF ICE ARE EXPECTED.

MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 9:10 PM CSTSmall Craft AdvisoryMKX42 hr
Jan 20, 3:26 PM CSTHeavy Freezing Spray WarningMKX21 hr

Nearby

Wind Chill Advisories in Wisconsin, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.